Wednesday, August 27, 2014

Currently

I've had a rough go of it lately.  For 3 months now, I can count perhaps 3 "good" days.  The rest of those days I would describe as agonizing--full of itching, burning, stinging, flaky, dry, painful, nerve "zingers" and more.  I wish the good days would have been more plentiful during this time but I'm making it through somehow.

I feel like my first 2 months of withdrawal were awful, then I had 2 months of feeling "okay-ish" (not great but tolerable) and now the past 3 months have felt like hell again.  Is it actually worse?  Or am I just tired and feeling it more?  I just can't tell.  I haven't slept well in weeks.

My arms, which looked nearly healed 2 months ago are covered in thick, patchy, dry skin.  Pink and irritated.  The entire surface of my face has been peeling constantly for months without pause.  The crooks of my elbows and knees looked completely healed up for a few weeks and then they broke out in thick, dry, pink rashes and have shown little sign of clearing up.  It all hurts so badly.  And so constantly.

One of the worst problems that I'm having right now is sweating or getting overheated.  Sweating is incredibly painful right now.  Sweating brings on a very intense "stinging" feeling and feels like hundreds of tiny pins are prickling my skin.  And then it brings on a very intense itch attack after that.  The main areas that this is happening is on my neck, chest, in the crooks of my arms & legs.  Even the smallest amount of physical exertion brings it on (like carrying the laundry upstairs).  Or just a couple minutes out in the sun.  Laying my head on a pillow to rest causes heat and has thus been making it difficult to sleep.  I wake up ever few hours with an itch attack from my neck overheating.   Even emotional anxiety can set off the sweating.

While teaching piano lessons, I've noticed myself getting overheated when I'm trying to come up with different ways of explaining concepts to students.  I wouldn't say that I felt emotionally anxious during these times--perhaps just thinking intensely--but I feel a very drastic change in my body temperature.  Then, BAM, I'm suddenly super itchy.... and distracted by my skin while I'm trying to teach.

A few days ago, one of my 9 year old students said "you look red today."  All I could say was "yes, I am red, aren't I?"  This particular student is always asking when my cats are going to come home from "vacation."  (Our cats have been staying with family while I heal--have I mentioned that recently?)  She draws pictures of my cat Sneaker and gives them to me.  She asks if I've gone to visit the cats.  She asks why it's taking so long.

I keep asking that last question, too.

3 comments:

  1. There are no words - only prayers..... God be with you.

    ReplyDelete
  2. You do a good job of describing what you and many TSW folks are suffering through, and you provide a voice for the kids like my son Brian who are going through TSW but can't explain or describe all the sensations. It is a 24 hour hell with many ups and downs, but you will get through it! The great thing is you're off the topical steroids and your body is healing. Slowly and steadily….Stay strong, breathe deeply, keep smiling, and--I know you're probably tired of hearing it--hang in there!

    All the best,
    Rosemarie
    PS: I'd like to add your blog to my blog roll

    ReplyDelete
  3. I have itchy skin on my lower legs and foderma serum has allowed me to sleep through the night without waking up with itchy skin. I also have been using it on the cracks on my fingers. Works great.

    ReplyDelete